Format

Send to:

Choose Destination
See comment in PubMed Commons below
Arch Intern Med. 1988 Feb;148(2):379-80.

Gynecomastia associated with calcium channel blocker therapy.

Author information

  • 1Division of Epidemiology and Surveillance, Food and Drug Administration, Rockville, Md.

Abstract

Gynecomastia is a reaction that is not usually associated with calcium channel blocker therapy. The Division of Epidemiology and Surveillance, within the US Food and Drug Administration (Rockville, Md), has received 31 reports of gynecomastia occurring after the use of these drugs. The underlying mechanism of this reaction is unknown, although two patients did report elevated prolactin levels. Gynecomastia developed in two patients, resulting in the surgical removal of the breast and/or nodules before discontinuation of drug therapy. The possibility of an association between calcium channel blockers and gynecomastia should be considered before an extensive workup or surgical procedure is undertaken.

Comment in

PMID:
3341839
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk